| Model Number |
6570-0-028 |
| Medical Device Problem Codes |
Unstable (1667); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
| Date of Event |
07/16/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported via the contact us email form: in (b)(6) 2018 i had bilateral total hip replacement with the stryker trident psl.In approximately (b)(6) 2018 i started experiencing symptoms in my right hip.At the end of (b)(6) x-rays confirmed mechanical failure of the right hip joint.I am scheduled for revision surgery on (b)(6).I am aware of past stryker hip recalls.Was this product recalled? do you have a claims process related to the type of product liability? update (b)(6) 2022 wg: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.Additional information reported: patient had a bilateral stryker hip replacement on (b)(6) 2018 with trident product.In (b)(6) 2018, patient noticed instability in right hip.Patient was revised in (b)(6) 2019 due to broken poly liner.Patient mentioned "metal on metal" and alleges high levels of chromium and cobalt.
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
Additional Manufacturer Narrative
An event regarding disassociation involving a ceramic head was reported.The event was confirmed via clinician review of provided medical records and evaluation of the provided photograph of the device.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that there appears to be gray discoloration along the outer surface of the ceramic head consistent with material transfer from contact with the mdm liner.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to articulation of the ceramic head against the metal mdm liner, damage to the polyethylene adm liner, and elevated metal ion levels.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that there appears to be gray discoloration along the outer surface of the ceramic head consistent with material transfer from contact with the mdm liner.A review of the provided medical information by a clinical consultant indicated: "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
As reported via the contact us email form: in (b)(6) 2018 i had bilateral total hip replacement with the stryker trident psl.In approximately (b)(6) 2018 i started experiencing symptoms in my right hip.At the end of june x-rays confirmed mechanical failure of the right hip joint.I am scheduled for revision surgery on 8/7.I am aware of past stryker hip recalls.Was this product recalled? do you have a claims process related to the type of product liability? update 13/june/2022 wg: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.Additional information reported: patient had a bilateral stryker hip replacement on (b)(6) 2018 with trident product.In (b)(6) 2018, patient noticed instability in right hip.Patient was revised in (b)(6) 2019 due to broken poly liner.Patient mentioned "metal on metal" and alleges high levels of chromium and cobalt.
Event or Problem Description
As reported via the contact us email form: in (b)(6) 2018 i had bilateral total hip replacement with the stryker trident psl.In approximately november 2018 i started experiencing symptoms in my right hip.At the end of june x-rays confirmed mechanical failure of the right hip joint.I am scheduled for revision surgery on 8/7.I am aware of past stryker hip recalls.Was this product recalled? do you have a claims process related to the type of product liability? update 13/june/2022 wg: as reported in medwatch mw5109954: i was in a deep squat and my hip replacement failed and slipped out.I had a bilateral hip replacement with stryker trident psl on 2018.My right hip failed about 3-5 months later cause unknown, right revision on 2019.Left hip failure from a deep squat with the left hip revision surgery on 2022.Additional information reported: patient had a bilateral stryker hip replacement on (b)(6) 2018 with trident product.In (b)(6) 2018, patient noticed instability in right hip.Patient was revised in august 2019 due to broken poly liner.Patient mentioned "metal on metal" and alleges high levels of chromium and cobalt.
Additional Manufacturer Narrative
An event regarding disassociation involving a ceramic head was reported.The event was confirmed via clinician review of provided medical records and evaluation of the provided photograph of the device.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that there appears to be gray discoloration along the outer surface of the ceramic head consistent with material transfer from contact with the mdm liner.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to articulation of the ceramic head against the metal mdm liner, damage to the polyethylene adm liner, and elevated metal ion levels.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that there appears to be gray discoloration along the outer surface of the ceramic head consistent with material transfer from contact with the mdm liner.A review of the provided medical information by a clinical consultant indicated: "this inquiry concerns patient who underwent bilateral total hip arthroplasties and then subsequently developed disassociation/dislocation of both of his components.There was also elevation of his chrome and cobalt levels.In my opinion a contributing factor is impingement, especially on the right where a notch is seen on the femoral neck.This can account for not only the mechanical failure but also the elevated ion levels.I can confirm that these events occurred because i was able to review the x-rays and operation reports.Regarding the root cause of failure, i cannot determine this for certain.Causes are multifactorial.Dislocation/disassociation can be caused by surgical technique factors, patient activity and lifestyle factors and less likely implant factors.Elevated ion levels in this case are most likely caused by impingement demonstrated clearly on the right with a notch in the femoral neck." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.